Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 7, NWS Duluth, MN

April 10, 2011Price County, Sawyer County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at Apr 10, 2011, 5:01 PM CDT for Price County, Sawyer County, Wisconsin. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2011, 5:01 PM CDT (22:01 UTC)
Expired
Apr 10, 2011, 5:45 PM CDT
In force
44 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Price County, WI, Sawyer County, WI

The radar

The Duluth radar (KDLH), 172 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 5:35 PM CDTTSTM WND DMG8 Ne Winter, WIA FEW LARGE POPLAR TREES BLOWN DOWN WITH SOME HALF INCH DIAMETER HAIL. TIME APPROXIMATED BY RADAR IMAGES AND THE PERSON WHO REPORTED THE DAMAGE. DELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 3:19 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.0 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2011-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 552 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2011-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 528 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
552 J/kg
Mixed-layer CIN
-270 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
528 m²/s²
0-3 km storm-relative helicity
499 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WUUS53 KDLH 102201
SVRDLH
WIC099-113-102245-
/O.NEW.KDLH.SV.W.0007.110410T2201Z-110410T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
501 PM CDT SUN APR 10 2011

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN PRICE COUNTY IN NORTH CENTRAL WISCONSIN...
  SOUTHEASTERN SAWYER COUNTY IN NORTHWEST WISCONSIN...

* UNTIL 545 PM CDT

* AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR LADYSMITH...AND MOVING NORTHEAST AT 70 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LORETTA AROUND 525 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR NORTHWESTERN WISCONSIN.

LAT...LON 4563 9070 4564 9125 4598 9092 4590 9050
      4558 9027 4543 9068
TIME...MOT...LOC 2200Z 221DEG 63KT 4552 9113
WIND...HAIL 60MPH 1.50IN

$$

LAMERS
1 follow-up statement
844 
WWUS53 KDLH 102216
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
516 PM CDT SUN APR 10 2011

WIC099-113-102245-
/O.CON.KDLH.SV.W.0007.000000T0000Z-110410T2245Z/
SAWYER WI-PRICE WI-
516 PM CDT SUN APR 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN PRICE
AND SOUTHEASTERN SAWYER COUNTIES UNTIL 545 PM CDT...

AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
MILES NORTH OF GLEN FLORA...OR 13 MILES NORTHEAST OF LADYSMITH...
MOVING NORTHEAST AT 70 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF 
SOUTHEASTERN SAWYER AND WESTERN PRICE COUNTIES...ESPECIALLY SPOTS TO 
THE SOUTHEAST OF WINTER AND LORETTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4563 9070 4564 9125 4598 9092 4590 9050
      4558 9027 4543 9068
TIME...MOT...LOC 2215Z 222DEG 60KT 4567 9092
WIND...HAIL 60MPH 1.50IN

$$

LAMERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:29 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Apr 10, 2:29 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
229 PM CDT SUN APR 10 2011

.DISCUSSION...
SHORT TERM CONCERN ON EXPECTED CONVECTION ALONG TRIPLE PT/WARM FRONT
LINGERING OVER THE SRN ZONES OF THE DLH CWA THIS
AFTERNOON/EVENING. AT 200 PM CONDITIONS IN THE WARM SECTOR RANGED
FROM 72/60 AT KRZN...TO 75/59 AT KHYR...AND 73/59 AT KPBH.
LOCATIONS NEAR LAKE SUPERIOR...ON THE NORTH SIDE OF THE WARM
FRONT...WERE REPORTING GUSTY NE WINDS AND A MARINE INFLUENCE
RESULTING IN AREAS OF DENSE FOG AND TEMPERATURES STRUGGLING TO
REACH THE MIDDLE 40S. NO SIGNIFICANT CHANGES TO DAYS 1-3 FCST. ONLY
MINOR ADJUSTMENTS TONIGHT FOR QPF IN LINE WITH LATEST HIGH- RES
MODELS.

THE 12Z WRF-NMM APPEARS TO HAVE BEST HANDLE ON CONVECTION AS IT WAS
THE ONLY HIGH RES SOLUTION THAT PICKED UP ON THE MCS THAT DEVELOPED
NEAR WALKER/CASS LAKE THIS MORNING AND TRACKED ACROSS THE IRON
RANGE/BOUNDARY WATERS REGION OF NE MN...CONTINUING OVER ONTARIO.
ALTHOUGH A SPARSELY POPULATED AREA...THERE WERE SEVERAL REPORTS
OF SIGNIFICANT WIND DAMAGE WITH THE STORM. THE WRF-NMM SIMULATED
REFLECTIVITY SUGGESTS CONVECTION INCREASES RAPIDLY IN COVERAGE
NEAR THE SFC LOW/PINE COUNTY...AROUND 21-22Z THEN SPREADS EAST
OVER WISCONSIN THROUGH THE EVENING AS THE SFC LOW LIFTS NE INTO
BAYFILED/ASHLAND COUNTY...AND EXITS OVER ERN LAKE
SUPERIOR/ONTARIO BY MON MORNING. RAIN...HEAVY AT TIMES...WILL BE
FOUND ON THE BACK SIDE OF THE LOW OVERNIGHT...TAPPERING OFF AFTER
MIDNIGHT.

WED THRU SUN...
LOOKS LIKE A WET PD SETTING UP FOR MOST OF THE WEEK WITH SLGT OR LOW
CHC POPS ALMOST EVERY DAY...ESPCLY OVR THE SRN ZONES. PD STARTS OUT
WITH A CFNT PUSHING THRU OUR CWA WED/WED NITE/THU. POPS DIMINISH
FROM NW TO SE DURING THIS PD...WITH A MENTION OF A RA/SN DURING THE
OVNGT HRS. THE FRONT BECMS QSTNRY THU/THU NITE...THEN BEGINS TO
MIGRATE BACK TO THE N AS A WFNT CONNECTED TO A STRONG SFC LOW THAT
DEVELOPS OVR THE SRN PLAINS. THE MODELS HAVE COME INTO MUCH BETTER
AGMT FOR THE THU-SUN PD ON POSITION AND TRACK OF THE LOW. SOME OF
THE REMAINING UNCERTAINTY INVOLVES THE STRENGTH OF THE HIGH OVR CN
FRI/SAT. DRY NERLY FLOW OUT OF SUCH HIGHS HAVE HISTORICALLY LIMITED
THE NWD PUSH OF MSTR/PRECIP AS THE SFC LOW MOVES NEWD TWRD THE CENT
GRT LKS. FOR NOW...SLGT POPS IN THE NW INCRSG TO CHC POPS OVR THE SE
SEEMED PRUDENT. LEFT SUN DRY AS HIGH PRESS REPLACES THE LOW. WITH NO
STRONG PUSH OF WARM AIR DURING THE PD...DO NOT EXPECT ANY SIG
WARMUPS. KEPT HIGHS GENERALLY IN THE 40S AND LOWS IN THE 20S OR
LOWER 30S. MENTIONED SN OR A RA/SN MIX FOR EACH NIGHT TIME PD.

.PREV DISCUSSION... /ISSUED 100 PM CDT SUN APR 10 2011/

AVIATION...UPDATE FOR 18Z TAFS
IFR CONDITIONS OR BELOW WILL CONT FOR THE REST OF THE AFTN/EVE AS
LOW PRESS SYSTEM MOVES FROM SWRN MN TO CENT LK SUP BY MIDNIGHT.
AREAS OF FG AND SCT SHRA WILL BE COMMON AT ALL TAF SITES. SOME
STORMS COULD BE SVR THIS EVE...ESPCLY OVR NWRN WI. LOOK FOR
CIG/VSBY TO IMPROVE OVNGT AND MON MRNG AS HIGH PRESS AND DRIER
AIR MOVE INTO THE REGION FROM THE W. STRONG GUSTY NWLY WINDS WILL
CONT THRU THE REST OF THE TAF PD...GRADUALLY SUBSIDING MON AFTN.

&&

.POINT TEMPS/POPS...
DLH  36  52  31  59 /  70  20  10  10
INL  34  52  30  61 /  80  10  10  10
BRD  38  56  34  65 /  70  10  10  10
HYR  43  54  31  65 /  70  40  10  10
ASX  40  55  33  63 /  80  60  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...GRANING
EXTENDED/AVIATION....04
Hazardous weather outlook, Apr 10, 6:41 AM CDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
641 AM CDT SUN APR 10 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-111030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
641 AM CDT SUN APR 10 2011

...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

WEAK SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DIMINISH IN
INTENSITY THIS MORNING. THEN...IN THE AFTERNOON ADDITIONAL SHOWERS
AND THUNDERSTORMS WILL REDEVELOP ACROSS THE UPPER
MIDWEST...INITIALLY OVER THE EASTERN SECTIONS OF MINNESOTA AND
SOUTHWEST WISCONSIN IN THE EARLY AFTERNOON. THESE STORMS WILL
MOVE TO THE NORTH AND EAST THROUGH THE AFTERNOON AND AFFECT THE
EASTERN HALF OF THE DULUTH FORECAST AREA...MAINLY EAST OF A LINE
FROM BRAINERD TO ELY. SOME OF THESE STORMS COULD BECOME
SEVERE...WITH THE GREATEST CHANCE OVER THE WISCONSIN COUNTIES. THE
MAIN THREAT THIS AFTERNOON AND EARLY THIS EVENING WILL BE
TORNADOES...LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING...AND
BRIEF HEAVY RAINFALL. AREA RIVERS...ALONG WITH SMALL CREEKS AND
STREAMS...AND URBAN AREAS PRONE TO FLASH FLOODING WILL BE AT RISK
OF FLOODING THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT.

LSZ121-140>148-111030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
641 AM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TENTINGER

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, Apr 10, 2:28 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
228 PM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             GUNFLINT LAKE           48.10N 90.70W
04/10/2011  E0.75 INCH       COOK               MN   PUBLIC

            PEA TO PENNY SIZE HAIL WITH GUSTY WINDS. NO DAMAGE
            REPORTED. NEAR SEAGULL LAKE.

&&

LAMERS
Local storm report, Apr 10, 3:05 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
305 PM CDT SUN APR 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 AM     HAIL             7 W BOWSTRING           47.54N 93.95W
04/10/2011  M0.75 INCH       ITASCA             MN   TRAINED SPOTTER

            ON CO ROAD 35 5 MILES EAST OF INGER. LOTS OF PENNY SIZED
            HAIL

1135 AM     HAIL             MARCELL                 47.59N 93.69W
04/10/2011  M1.75 INCH       ITASCA             MN   PUBLIC

            ONGOING. NEIGHBORS CAR WINDOW BROKEN DUE TO HAIL.

1235 PM     TSTM WND DMG     12 W COOK               47.85N 92.95W
04/10/2011                   ST. LOUIS          MN   PUBLIC

            WITNESSED GARAGE ROOF LIFT INTO AIR AND FALL BACK ONTO
            WALLS. SOME DAMAGE TO GARAGE WALLS. BOAT HOUSE OF UNKNOWN
            CONSTRUCTION DESTROYED. TREE DAMAGE.

1244 PM     HAIL             GHEEN                   47.97N 92.81W
04/10/2011  M0.75 INCH       ST. LOUIS          MN   TRAINED SPOTTER

            DIME SIZE HAIL COVERING THE GROUND

1247 PM     TSTM WND DMG     COOK                    47.85N 92.69W
04/10/2011                   ST. LOUIS          MN   TRAINED SPOTTER

            TREES AND POWERLINES DOWN IN COOK AREA.

0205 PM     HAIL             10 WNW GUNFLINT LAKE    48.15N 90.90W
04/10/2011  E0.75 INCH       COOK               MN   PUBLIC

            PEA TO PENNY SIZE HAIL WITH GUSTY WINDS. NO DAMAGE
            REPORTED. NEAR SEAGULL LAKE.

&&

GRANING
Special weather statement, Apr 10, 4:03 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
403 PM CDT SUN APR 10 2011

WIZ001>004-006>009-102115-
ASHLAND-BAYFIELD-BURNETT-DOUGLAS-IRON-PRICE-SAWYER-WASHBURN-
403 PM CDT SUN APR 10 2011

...RAPIDLY DEVELOPING THUNDERSTORMS...

AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAPIDLY DEVELOPING THUNDERSTORMS ALONG A COLD FRONT IN WESTERN
WISCONSIN. RESIDENTS IN THE AREAS OF SPOONER...SOLON SPRINGS...THE
HAYWARD LAKES...AND TURTLE FLAMBEAU FLOWAGE CAN EXPECT THESE STORMS
TO AFFECT THEM THROUGH THE EVENING. SOME OF THESE STORMS WILL HAVE
THE POTENTIAL TO BECOME SEVERE WITH DAMAGING WINDS...LARGE
HAIL...HEAVY RAIN AND POSSIBLE TORNADOES. PLEASE STAY ALERT TO THE
LATEST SEVERE WEATHER WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4539 9069 4563 9070 4563 9210 4645 9190
      4625 8991 4599 8991 4597 9003 4539 9003
      4537 9055

GRANING
Special weather statement, Apr 10, 4:17 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
417 PM CDT SUN APR 10 2011

WIZ001-102145-
DOUGLAS-
417 PM CDT SUN APR 10 2011

...RAPIDLY DEVELOPING THUNDERSTORM IN NORTHWEST DOUGLAS COUNTY...

AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 11 MILES SOUTHWEST OF SOUTH RANGE...
MOVING NORTHEAST AT 60 MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  SOUTH RANGE AND SUPERIOR BY 425 PM...
  WENTWORTH BY 430 PM...

THIS STORM WAS DEVELOPING RAPIDLY. BE ALERT FOR ANY POSSIBLE
WARNINGS AND SEEK SHELTER INDOORS.

LAT...LON 4650 9223 4673 9205 4671 9203 4671 9199
      4669 9192 4670 9188 4670 9179 4675 9161
      4675 9158 4641 9206

LAMERS
Special weather statement, Apr 10, 4:19 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
419 PM CDT SUN APR 10 2011

MNZ011-019-102145-
CENTRAL ST. LOUIS-NORTH ST. LOUIS-
419 PM CDT SUN APR 10 2011

...FAST MOVING STRONG STORM APPROACHING COOK...

AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF COOK...MOVING
NORTHEAST AT 45 MPH.

THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND GUSTS
AROUND 50 MPH...

* THE THUNDERSTORM WILL BE NEAR...
  COOK AND ANGORA BY 430 PM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

LAT...LON 4815 9261 4793 9239 4763 9285 4778 9299

GRANING
Special weather statement, Apr 10, 4:56 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
456 PM CDT SUN APR 10 2011

WIZ001-002-102215-
BAYFIELD-DOUGLAS-
456 PM CDT SUN APR 10 2011

...STRONG STORM APPROACHING IRON RIVER...

AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF BRULE...MOVING NORTHEAST AT 45
MPH.

THIS STORM IS CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND GUSTS
UP TO 50 MPH...

* THE THUNDERSTORM WILL BE NEAR...
  BRULE BY 510 PM...
  IRON RIVER BY 515 PM...

LAT...LON 4667 9154 4657 9127 4623 9157 4632 9180

GRANING

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 10:12 PM CDTSpecial Weather StatementDLHPrice33 min
Apr 9, 10:42 PM CDTSpecial Weather StatementDLHSawyer63 min
Apr 9, 11:34 PM CDTSpecial Weather StatementDLHIron41 min
Apr 9, 11:47 PM CDTSevere Thunderstorm WarningDLHBayfield, Douglas, Sawyer, Washburn28 min
Apr 9, 11:55 PM CDTSpecial Weather StatementDLHAshland35 min
Apr 10, 12:15 AM CDTSpecial Weather StatementDLHAshland, Bayfield60 min
Apr 10, 12:24 AM CDTSpecial Weather StatementDLHDouglas51 min
Apr 10, 12:36 AM CDTSpecial Weather StatementDLHAshland, Iron39 min
Apr 10, 2:16 AM CDTSpecial Weather StatementDLHBayfield, Douglas59 min
Apr 10, 3:05 AM CDTSpecial Weather StatementDLHBayfield25 min
Apr 10, 4:03 PM CDTSpecial Weather StatementDLHPrice, Sawyer, Washburn12 min
Apr 10, 4:17 PM CDTSpecial Weather StatementDLHDouglas28 min
Apr 10, 4:56 PM CDTSpecial Weather StatementDLHDouglas19 min
Apr 10, 5:22 PM CDTSpecial Weather StatementDLHSawyer38 min
Apr 10, 5:37 PM CDTSevere Thunderstorm WarningDLHAshland, Bayfield, Iron, Sawyer38 min
Apr 10, 5:40 PM CDTSevere Thunderstorm WarningDLHPrice35 min
Apr 10, 5:49 PM CDTSevere Thunderstorm WarningDLHAshland, Bayfield26 min
Apr 10, 5:56 PM CDTTornado WarningDLHAshland19 min
Apr 10, 6:13 PM CDTSevere Thunderstorm WarningDLHAshland, Iron, Price19 min
Apr 10, 6:17 PM CDTSevere Thunderstorm WarningDLHAshland28 min
Apr 10, 6:33 PM CDTSpecial Weather StatementDLHAshland27 min
Apr 10, 6:44 PM CDTSevere Thunderstorm WarningDLHAshland, Iron, Price32 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.